MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Medical products: item# 91-6105, lot j935280: 1.5mm system high torque (ht),sd,x-dr,screw 1.5mm x 5mm.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2022-00244.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during fixation of the bone flap, when fixing the plates with self-drilling screws, two heads of the screws were fractured.The plate was immediately changed in position and different screws were used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the two returned screws.Both screws show signs of attempted use including marking/ scratching on the screw head.Both screws have fractured where the screw head meets the screw shaft.The complaint is confirmed for both screws.A determination cannot be made as to what caused the screws to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section b4, b5, d9, g3, g6, h2, h3, h4, h6 and h10.
 
Event or Problem Description
It was reported that during fixation of the bone flap, when fixing the plates with self-drilling screws, two heads of the screws were fractured.The plate was immediately changed in position and different screws were used to complete the procedure.It has been further reported that fragments of the broken screws remain implanted.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15146284
Report Number0001032347-2022-00243
Device Sequence Number5553606
Product Code JEY
UDI-Device Identifier00841036219499
UDI-Public(01)00841036219499(10)J935280
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6105
Device Lot NumberJ935280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexUnknown